MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSPHERE XL PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSPHERE XL PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SSR10072020
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: krd/hcg.Udi: lot number unknown; (b)(4).The product has been forwarded to codman for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
It was reported by a healthcare professional that a micrusphere xl 7mmx20cm (ssr10072020/lot unk) failed to detach during an aneurysm coiling procedure.The doctor tried to deploy the micrusphere xl 7mmx20cm (complaint product) through the microcatheter and after deploying the coil, attached the connecting cable and pressed the detachment button; however, the coil did not detach after 5 attempts.The coil was still attached from the delivery system when it was removed from the patient.There was no change to the patient's blood flow and no change in the patient's condition.Reportedly, there were no patient complications as a result of this event.Previously, during the same case, the doctor deployed a micrusphere 15 mmx40 cm and it detached perfectly with the same cable and detachment box.The procedure was successfully completed by deploying two more medtronic axiom coils.The device is being returned for evaluation.
 
Additional Manufacturer Narrative
Lot information was discovered via preliminary product analysis.On (b)(6) 2017.(b)(4).Conclusion: it was reported by a healthcare professional that a microsphere xl 7mmx20cm (b)(4) failed to detach during an aneurysm coiling procedure.The doctor attempted to deploy the coil through the microcatheter, and after deploying the coil, attached the connecting cable and pressed the detachment button; however, the coil did not detach after 5 attempts.The coil was still attached from the delivery system when it was removed from the patient.There was no change to the patient's blood flow and no change in the patient's condition.Reportedly, there were no patient complications as a result of this event.Previously, during the same case, the doctor deployed a micrusphere 15 mmx40 cm and it detached perfectly with the same cable and detachment box.The device was returned for analysis.The unidentified empower detachment control band box (dcb) and the connecting cable were not returned.The unidentified microcatheter was not returned.The coil was returned undamaged.The detachment fiber did not receive heat and melt.The detachment fiber did not receive heat and melt.The device positioning unit (dpu) failed electrical testing with resistance at 0.0 ohms (range 48.5/56.0), and the lab sample enpower and cable systems ready green light also failed to illuminate.No manufacturing defects were found.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coil¿s non-detachment was confirmed.The dpu failed electrical testing.While the exact root cause cannot be determined, the evidence as received highly suggests that damage to the electrical wiring with the possibility of it occurring at the solder joint connection inside the resistive heating coil section.The circumstances of how and when this damage occurred cannot be determined as all microcoil systems are electrically tested prior to final packaging.In addition, without the return of the complaint detachment system used in the procedure, it cannot be determined if these components had any additional contributions to the complaint event.

Brand Name
MICRUSPHERE XL PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6253584
Report Number2954740-2017-00009
Device Sequence Number18854420
Product Code KRD
UDI-Device Identifier00878528009924
UDI-Public(01)00878528009924
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberSSR10072020
Device Lot NumberC28662
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/16/2017
Supplement Report FDA Received Date02/24/2017
Patient Sequence Number1